Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 126, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2016, 5:36 PM MDT for 11 counties in North Dakota. It was in force for 54 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 5:36 PM MDT (23:36 UTC)
- Expired
- Jul 10, 2016, 6:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Adams County, ND, Billings County, ND, Dunn County, ND, Grant County, ND, Hettinger County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:44 PM MDT | TSTM WND GST 59 | 6 S Dickinson, ND | |
| Jul 10, 5:45 PM MDT | TSTM WND GST 70 | 1 N Regent, ND | . |
| Jul 10, 6:10 PM MDT | TSTM WND GST 75 | Mott, ND | PEA SIZE HAIL ONGOING. |
| Jul 10, 6:20 PM MDT | TSTM WND GST 60 | Hebron, ND | NO HAIL, BUT VERY HEAVY RAIN. |
| Jul 10, 6:25 PM MDT | TSTM WND GST 60 | 14 N Haynes, ND | QUARTER SIZE HAIL AND VERY HEAVY RAIN ONGOING. |
| Jul 10, 6:38 PM MDT | TSTM WND GST 70 | 5 Wsw Glen Ullin, ND | FROM THE SPOTTER NETWORK |
| Jul 10, 6:38 PM MDT | TSTM WND GST 70 | 5 Wsw Glen Ullin, ND | FROM THE SPOTTER NETWORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:48 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 10, 4:19 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -743 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304
WUUS53 KBIS 102336
SVRBIS
NDC001-007-025-037-041-057-059-065-085-087-089-110030-
/O.NEW.KBIS.SV.W.0126.160710T2336Z-160711T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HETTINGER COUNTY IN SOUTHWESTERN NORTH DAKOTA...
EASTERN SLOPE COUNTY IN SOUTHWESTERN NORTH DAKOTA...
WESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHWESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
STARK COUNTY IN SOUTHWESTERN NORTH DAKOTA...
SOUTHEASTERN BILLINGS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
SOUTHWESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
WESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 730 PM CDT/630 PM MDT/
* AT 635 PM CDT/535 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 5 MILES EAST OF SOUTH FAIRFIELD TO 13 MILES
NORTH OF REGENT TO 6 MILES EAST OF REEDER...MOVING EAST AT 70 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DICKINSON...BEULAH...HETTINGER...GLEN ULLIN...MOTT...ELGIN...
NEW SALEM...BELFIELD...HEBRON...NEW ENGLAND...RICHARDTON...
SOUTH HEART...CARSON...GLADSTONE...ZAP...NEW LEIPZIG...HALLIDAY...
GOLDEN VALLEY...REEDER AND REGENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
TORRENTIAL RAIN IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING ON STREETS, CREEKS, AND CULVERTS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4594 10295 4628 10300 4628 10301 4648 10305
4707 10343 4746 10192 4684 10110 4594 10148
TIME...MOT...LOC 2335Z 255DEG 63KT 4715 10308 4662 10258 4612 10281
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
JP MARTIN2 follow-up statements
848
WWUS53 KBIS 102357
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM CDT SUN JUL 10 2016
NDC007-087-110006-
/O.CAN.KBIS.SV.W.0126.000000T0000Z-160711T0030Z/
SLOPE ND-BILLINGS ND-
657 PM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SLOPE AND SOUTHEASTERN
BILLINGS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900
PM MDT/ FOR SOUTHWESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT/1000 PM MDT/ FOR SOUTH
CENTRAL NORTH DAKOTA.
LAT...LON 4595 10288 4627 10287 4648 10288 4709 10295
4733 10177 4684 10110 4594 10148
TIME...MOT...LOC 2356Z 255DEG 63KT 4724 10257 4671 10208 4621 10231
$$
NDC001-025-037-041-057-059-065-085-089-110030-
/O.CON.KBIS.SV.W.0126.000000T0000Z-160711T0030Z/
HETTINGER ND-MERCER ND-GRANT ND-OLIVER ND-STARK ND-SIOUX ND-DUNN ND-
ADAMS ND-MORTON ND-
657 PM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR HETTINGER...SOUTHWESTERN MERCER...GRANT...
SOUTHWESTERN OLIVER...STARK...SOUTHWESTERN SIOUX...SOUTHEASTERN
DUNN...ADAMS AND WESTERN MORTON COUNTIES...
AT 656 PM CDT/556 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF DUNN CENTER TO 13 MILES SOUTH OF
HEBRON TO 11 MILES SOUTH OF MOTT...MOVING EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DICKINSON...BEULAH...HETTINGER...GLEN ULLIN...MOTT...ELGIN...
NEW SALEM...HEBRON...NEW ENGLAND...RICHARDTON...CARSON...GLADSTONE...
ZAP...NEW LEIPZIG...REGENT...TAYLOR...ALMONT...MARSHALL...
HAYNES AND HEART BUTTE DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY.
&&
LAT...LON 4595 10288 4627 10287 4648 10288 4709 10295
4733 10177 4684 10110 4594 10148
TIME...MOT...LOC 2356Z 255DEG 63KT 4724 10257 4671 10208 4621 10231
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
JP MARTIN737
WWUS53 KBIS 110021
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
721 PM CDT SUN JUL 10 2016
NDC001-025-037-041-057-059-065-085-089-110030-
/O.CON.KBIS.SV.W.0126.000000T0000Z-160711T0030Z/
HETTINGER ND-MERCER ND-GRANT ND-OLIVER ND-STARK ND-SIOUX ND-DUNN ND-
ADAMS ND-MORTON ND-
721 PM CDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR HETTINGER...SOUTHWESTERN MERCER...GRANT...
SOUTHWESTERN OLIVER...STARK...SOUTHWESTERN SIOUX...SOUTHEASTERN
DUNN...ADAMS AND WESTERN MORTON COUNTIES...
AT 719 PM CDT/619 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 4 MILES WEST OF MARSHALL TO 5 MILES WEST OF
HEART BUTTE DAM TO 4 MILES NORTHEAST OF WHITE BUTTE...MOVING EAST AT
70 MPH.
THESE ARE VERY DANGEROUS STORMS. GET TO SHELTER NOW IF YOU ARE IN
THE WARNED AREA! STAY AWAY FROM WINDOWS!
HAZARD...80 MPH WIND GUSTS AND GOLF BALL SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
GLEN ULLIN...ELGIN...HEBRON...RICHARDTON...CARSON...NEW LEIPZIG...
HAYNES...HEART BUTTE DAM AND FISH CREEK DAM.
LAT...LON 4595 10270 4648 10272 4712 10281 4733 10177
4684 10110 4594 10148
TIME...MOT...LOC 0019Z 258DEG 65KT 4712 10242 4659 10193 4598 10228
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...80MPH
$$
JPM/KSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:31 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 3:31 PM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 431 PM CDT SUN JUL 10 2016 .UPDATE... Issued at 430 PM CDT Sun Jul 10 2016 Update to cancel the heat advisory for the southern James river valley. Clouds kept temperatures from rising into the 90s. && .SHORT TERM...(This evening through Monday) Issued at 256 PM CDT Sun Jul 10 2016 Robust upper level low across the northwest Conus will move east and approach the northern plains this period. A line of thunderstorms has formed along a cold frontal boundary in eastern Montana and southwest North Dakota. To the east warm and humid air will push the heat index above 100 south central early this evening. Overnight it appears the threat for thunderstorms will be highest across the north and west with lower pops south central where it will take longer to erode the elevated mixed layer and cap. The threat for severe weather will however extend south to the south dakota border as the cape and shear are very favorable. Precipitable water will support some heavy rain potential across portions of northwest north dakota this evening and possibly east late tonight. .LONG TERM...(Monday night through Sunday) Issued at 256 PM CDT Sun Jul 10 2016 Main concerns in the long term will be an anomalous h500 low forecast to move across northern north dakota into southern canada by wednesday. Global models look consistent in bringing strong wrap around winds monday evening and overnight into tuesday morning. Bufkit soundings show strong wind potential with wind advisory criteria likely met with a low end warning criteria not out if the question southwest monday night into tuesday. will not issue wind headlines yet but will highlight in the hazardous weather outlook. the remainder of teh week will be cooler behind the upper upper low however with a Northwest flow regime there will be at least chances for thunderstorms through sunday. & .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 256 PM CDT Sun Jul 10 2016 A trough of low pressure from Saskatchewan to a surface low pressure system across northwest South Dakota will be the focus for thunderstorms tonight across west and central North Dakota. Hazards to aviation will focus on thunderstorms...some likely severe with strong winds. Too uncertain in timing so maintained the vicinity descriptor. Also left out strong winds until closer to the thunderstorm period. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 256 PM CDT Sun Jul 10 2016 A trough of low pressure from Saskatchewan to a surface low pressure system across northwest South Dakota will be the focus for thunderstorms tonight across west and central North Dakota. Hazards to aviation will focus on thunderstorms...some likely severe with strong winds. Too uncertain in timing so maintained the vicinity descriptor. Also left out strong winds until closer to the thunderstorm period. && .BIS Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT /6 PM MDT/ this evening for NDZ045- 046. && UPDATE...WAA SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA
Hazardous weather outlook, Jul 10, 8:40 AM MDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 940 AM CDT SUN JUL 10 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111445- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 940 AM CDT SUN JUL 10 2016 /840 AM MDT SUN JUL 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON FAR SOUTH CENTRAL AND FAR SOUTHEAST. HEAT INDEX VALUES TO 107 DEGREES ARE EXPECTED. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. THE MOST FAVORABLE AREAS FOR SEVERE WEATHER IS WESTERN AND NORTH CENTRAL NORTH DAKOTA. VERY LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH SUNDAY NIGHT.
In the hours before
Special weather statement, Jul 10, 4:18 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 518 PM CDT SUN JUL 10 2016 NDZ017-102300- MCKENZIE ND- 518 PM CDT SUN JUL 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCKENZIE COUNTY UNTIL 600 PM CDT/500 PM MDT/... AT 517 PM CDT/417 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF SIDNEY...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WATFORD CITY...ALEXANDER...ARNEGARD...SATHER DAM AND RAWSON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900 PM MDT/ FOR WESTERN NORTH DAKOTA. LAT...LON 4749 10388 4764 10403 4797 10343 4766 10314 TIME...MOT...LOC 2217Z 235DEG 28KT 4762 10384 CJS
Local storm report, Jul 10, 4:28 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
528 PM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG KILLDEER 47.37N 102.75W
07/10/2016 DUNN ND LAW ENFORCEMENT
WINDOW BROKEN IN PATROL PASSENGER VEHICLE.
TREES DOWN WITH LOTS OF DAMAGES TO TRAILERS
AND HOUSES DUE TO WIND DRIVEN HAIL. DAMAGE
IS ONGOING.
&&
KSLocal storm report, Jul 10, 4:53 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
553 PM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL AMIDON 46.48N 103.32W
07/10/2016 E1.50 INCH SLOPE ND PUBLIC
GROUND COVERED IN HAIL.
&&
MMLocal storm report, Jul 10, 5:04 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
604 PM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 W AMIDON 46.48N 103.41W
07/10/2016 M2.75 INCH SLOPE ND TRAINED SPOTTER
LOT OF DAMAGE. CROP AND VEHICLE DAMAGE WHICH
WAS SAID TO BE VERY BAD. .
0534 PM HAIL 2 W AMIDON 46.48N 103.37W
07/10/2016 M1.75 INCH SLOPE ND TRAINED SPOTTER
DURATION OF GOLF BALL SIZE HAIL 12 MINUTES,
FROM 534PM CDT TO 536 PM CDT. GROUND IS
COVERED. DENTED FRAMES ON WINDOWS AND BROKEN
WINDOW SCREENS. WINDSHIELDS BROKEN. .
&&
NWS BISMARCK ND
IRIS SYSTEMSpecial weather statement, Jul 10, 5:04 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 604 PM CDT SUN JUL 10 2016 NDZ009-017-102345- WILLIAMS ND-MCKENZIE ND- 604 PM CDT SUN JUL 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WILLIAMS AND NORTHERN MCKENZIE COUNTIES UNTIL 645 PM CDT... AT 602 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ARNEGARD...OR 8 MILES WEST OF WATFORD CITY...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WATFORD CITY...ALEXANDER...ARNEGARD...KEENE...RAWSON...WHITE TAIL BAY RECREATION AREA...TOBACCO GARDEN BAY RECREATION AREA AND LEWIS AND CLARK STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT FOR PARTS OF NORTHWESTERN NORTH DAKOTA. LAT...LON 4770 10355 4784 10376 4826 10314 4791 10276 TIME...MOT...LOC 2302Z 231DEG 28KT 4782 10347 HARGROVE/KING
Local storm report, Jul 10, 5:36 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST 4 WNW FRYBURG 46.90N 103.38W
07/10/2016 M55 MPH BILLINGS ND MESONET
.
&&
CJSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:58 PM MDT | Special Weather Statement | BIS | Pierce | 47 min |
| Jul 9, 7:01 PM MDT | Special Weather Statement | BIS | Wells | 44 min |
| Jul 9, 7:06 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 54 min |
| Jul 9, 7:06 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 54 min |
| Jul 9, 7:20 PM MDT | Tornado Warning | BIS | Foster, Wells | 25 min |
| Jul 9, 7:41 PM MDT | Tornado Warning | BIS | Foster | 34 min |
| Jul 9, 7:47 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Jul 9, 8:00 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 60 min |
| Jul 9, 8:11 PM MDT | Tornado Warning | BIS | Foster, Stutsman | 34 min |
| Jul 9, 8:29 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 46 min |
| Jul 9, 8:38 PM MDT | Tornado Warning | BIS | Foster, Stutsman, Wells | 37 min |
| Jul 9, 8:44 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 61 min |
| Jul 9, 8:50 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 40 min |
| Jul 9, 8:58 PM MDT | Areal Flood Warning | BIS | Foster, Stutsman, Wells | 6 hr |
| Jul 9, 9:19 PM MDT | Special Weather Statement | BIS | Emmons, Logan | 41 min |
| Jul 9, 9:21 PM MDT | Special Weather Statement | BIS | Wells | 39 min |
| Jul 9, 9:45 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Jul 9, 10:00 PM MDT | Areal Flood Warning | BIS | Stutsman | 6 hr |
| Jul 9, 10:05 PM MDT | Special Weather Statement | BIS | Logan, McIntosh | 40 min |
| Jul 9, 10:41 PM MDT | Special Weather Statement | BIS | Golden Valley, Slope | 49 min |
| Jul 9, 10:46 PM MDT | Special Weather Statement | BIS | Dickey, LaMoure, Stutsman | 59 min |
| Jul 9, 11:33 PM MDT | Special Weather Statement | BIS | Billings | 57 min |
| Jul 10, 12:02 AM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 58 min |
| Jul 10, 12:47 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Oliver, Stark | 58 min |
| Jul 10, 1:45 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 60 min |
| Jul 10, 3:44 AM MDT | Special Weather Statement | BIS | Emmons, Kidder | 46 min |
| Jul 10, 5:42 AM MDT | Special Weather Statement | BIS | Stutsman | 63 min |
| Jul 10, 1:22 PM MDT | Special Weather Statement | BIS | Golden Valley | 38 min |
| Jul 10, 2:49 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, McKenzie | 56 min |
| Jul 10, 2:58 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 62 min |
| Jul 10, 3:41 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 64 min |
| Jul 10, 3:55 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Bowman, Golden Valley, Slope | 50 min |
| Jul 10, 4:18 PM MDT | Special Weather Statement | BIS | McKenzie | 42 min |
| Jul 10, 4:37 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail, Ward | 53 min |
| Jul 10, 4:54 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 51 min |
| Jul 10, 5:04 PM MDT | Special Weather Statement | BIS | McKenzie | 41 min |
| Jul 10, 5:59 PM MDT | Special Weather Statement | BIS | Burke | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.